Alert archive / Arkansas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 665, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Sep 22, 2011, 6:00 PM CDT for Ashley County, Arkansas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 22, 2011, 6:00 PM CDT (23:00 UTC)
- Expired
- Sep 22, 2011, 7:00 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 172 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 11.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 299 J/kg
- Mixed-layer CIN
- -93 J/kg
- Mixed-layer LCL
- 1379 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
798
WUUS54 KJAN 222300
SVRJAN
ARC003-230000-
/O.NEW.KJAN.SV.W.0665.110922T2300Z-110923T0000Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
600 PM CDT THU SEP 22 2011
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ASHLEY COUNTY IN SOUTHEAST ARKANSAS...
THIS INCLUDES THE CITIES OF...NORTH CROSSETT...HAMBURG...
* UNTIL 700 PM CDT
* AT 600 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF OLD MILO MOVING SOUTHEAST AT 10 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
FOUNTAIN HILL
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.
&&
LAT...LON 3328 9204 3328 9202 3331 9201 3331 9198
3334 9200 3337 9197 3339 9200 3341 9199
3340 9168 3309 9184 3324 9209
TIME...MOT...LOC 2300Z 294DEG 11KT 3335 9206
$$
MMEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 22, 3:05 PM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Sep 22, 3:05 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 305 PM CDT THU SEP 22 2011 .SHORT TERM (TONIGHT THROUGH SATURDAY NIGHT)... LATEST SATELLITE IMAGERY SHOWED A CLOSED UPPER LOW OVER THE GREAT LAKES WITH AN ASSOCIATED UPPER TROUGH PUSHING THROUGH THE PLAINS. A SLOW MOVING SHALLOW FRONT WAS NOTED ACROSS THE OZARKS INTO NORTHWEST MISSISSIPPI. PRECIPITABLE WATER ACROSS THE NORTHERN HALF OF THE REGION WAS AROUND 1.1 TO 1.3 INCHES(AS NOTED DRY AIR OBSERVED IN THE MID TO UPPER LEVELS ON VAPOR IMAGERY)...WHILE THE SOUTH HALF HAD AROUND 1.6 INCHES. WITH SOME FRONTAL AND POST FRONTAL(ISENTROPIC LIFT) SHOWERS AND THUNDERSTORMS WAS NOTED ACROSS NORTHEAST TEXAS THROUGH ARKANSAS. LOCALLY ISOLATED SHOWERS WAS NOTED ACROSS THE REGION WITH THE BEST COVERAGE ACROSS THE SOUTHEAST WITH A FEW RUMBLES OF THUNDER. READINGS ACROSS THE REGION WERE IN THE 80S TO AROUND 90. FOR TONIGHT...SHORT RANGE MODELS AGREE THAT THE UPPER TROUGH WILL SWING TOWARD THE REGION FROM THE PLAINS. THIS WILL HELP TO PUSH THE FRONTAL BOUNDARY THROUGH THE ARKLAMISS FOR TONIGHT INTO EARLY FRIDAY. THE MODELS SHOWS SOME INSTABILITY FOR CONVECTION OVERNIGHT WITH SOME DECENT LAPSE RATES. SO WILL BE EXPECTING SOME RUMBLES OF THUNDER OVERNIGHT. THE BEST CHANCE OF RAIN SHOULD BE AFTER MIDNIGHT IN THE NORTHWEST. THE BEST QPF AMOUNTS WILL BE GENERALLY ONE QUARTER INCH OR LESS IN THE NORTHWEST. WENT CLOSE TO GMOS GUIDANCE WITH OVERNIGHT LOWS FROM THE MIDDLE 50S NORTHWEST TO THE MIDDLE 60S SOUTHEAST. ON POPS WENT CLOSE TO MAV GUIDANCE. FOR FRIDAY AND FRIDAY NIGHT...WITH THIS SHALLOW FRONT EXPECT SOME ISENTROPIC LIFT ACROSS THE BOUNDARY AS IT EXITS THE REGION EARLY IN THE MORNING. THERE WILL ENOUGH POST FRONTAL MOISTURE FOR SOME LIGHT SHOWERS IN THE MORNING...WHICH WILL DECREASE IN COVERAGE DURING THE AFTERNOON FOR ISOLATED THUNDERSTORMS IN THE SOUTHEAST. FOR FRIDAY NIGHT THE ISENTROPIC LIFT WILL WEAKEN AS THE LAST OF THE LIGHT SHOWERS DEPART THE REGION DURING THE EARLY EVENING. THE UPPER TROUGH AXIS WILL MOVE ACROSS THE REGION DURING THIS TIME...DRYING THE AIRMASS FROM THE NORTHWEST FOR THE PERIOD. AS FAR AS TEMPS ARE CONCERN HIGHS WILL BE FROM THE UPPER 70S NORTH TO THE MIDDLE 80S SOUTHEAST. WENT CLOSE TO GMOS GUIDANCE. WE WILL SEE A COOLING TREND FOR FRIDAY NIGHT WITH LOWS FROM THE LOWER 50S NORTHWEST TO THE MIDDLE 60S SOUTHEAST...WHICH WILL BE AROUND 10 DEGREES BELOW NORMAL IN THE NORTHWEST DELTA REGION. MADE A SLIGHT ADJUSTMENT TO MAV POPS ON FRIDAY AND TO NAM POPS FOR FRIDAY NIGHT. FOR SATURDAY AND SATURDAY NIGHT...EXPECT DRY CONDITIONS FOR THE PERIOD AS THE UPPER CLOSED LOW OVER THE MIDWEST CONTINUE TO SPIN THE UPPER TROUGH OVER THE REGION. ANOTHER FRONTAL BOUNDARY WILL BE APPROACHING THE REGION FROM THE NORTHWEST. WITH THE UPPER TROUGH AXIS ACROSS THE REGION EXPECTING AT LEAST PARTLY CLOUDY SKIES. HIGHS FOR SATURDAY WILL BE FROM THE LOWER TO MIDDLE 80S. LOWS FOR SATURDAY NIGHT WILL BE FROM THE MIDDLE 50S TO THE LOWER 60S. WENT CLOSE TO GMOS GUIDANCE FOR BOTH PERIODS./17/ ./PREVIOUS LONG TERM DISCUSSION...(SUNDAY THROUGH WEDNESDAY)... 00Z MODEL CONSENSUS THIS MORNING IS FOR THE UPPER LOW CURRENTLY OVER THE GREAT LAKES REGION TO GRADUALLY BECOME CUT-OFF FROM THE WESTERLIES BY LATE WEEK...DROPPING SOUTH BECOMING FIRMLY ENTRENCHED OVER THE UPPER MS RIVER VALLEY BY SATURDAY MORNING. NOT MUCH CHANGE IN THE UPPER PATTERN IS ADVERTISED BY THE MODELS UNTIL MAYBE TUESDAY WHEN THE LOW GRADUALLY STARTS LIFTING OUT TO THE NORTHEAST. AT THE SURFACE...SOUTHERLY FLOW ON THE EASTERN PERIPHERY OF LOW PRESSURE OVER TEXAS WILL GRADUALLY BEGIN PULLING MOISTURE FROM OUT OVER THE GULF BACK ACROSS THE ARKLAMISS. SURFACE CONDITIONS WILL BE PRETTY DRY SATURDAY...BUT BY SUNDAY IT APPEARS DEW POINTS WILL RETURN TO THE LOW/MID 60S. RAIN CHANCES WILL BE ON THE INCREASE ACROSS NORTHERN ZONES SUNDAY AFTERNOON/EVENING AS LOW LEVEL WARM ADVECTION/ISENTROPIC LIFT STRENGTHENS AHEAD OF A COLD FRONT APPROACHING FROM THE NORTH. LATEST RUNS OF THE GFS/ECMWF DIFFER SOMEWHAT AS TO THE EVOLUTION OF THIS BOUNDARY DURING THE FIRST PART OF THE WEEK. THE GFS FAVORS THE BOUNDARY STALLING ACROSS NORTHERN MS BEFORE WAVING BACK TO THE NORTH MID WEEK AHEAD OF A S/WV TROUGH DIVING SOUTH ACROSS THE CENTRAL PLAINS. THE ECMWF HOWEVER DRAGS THE BOUNDARY INTO SOUTHERN MS BY LATE TUE/EARLY WED...WHICH WOULD LEAD TO LOWER RAIN CHANCES ACROSS THE NORTH. OPTED TO GENERALLY FOLLOW THE GFS SOLUTION WITH RESPECT TO POPS AND TEMPS BUT THIS IS RATHER UNCERTAIN AT THIS POINT. IN ANY EVENT...THE PATTERN IS SUPPORTIVE OF SHOWER/THUNDERSTORM CHANCES ACROSS MOST OF THE REGION THROUGH THE FIRST PART OF THE WEEK...WITH THE BEST CHANCE OF ANY MEASURABLE RAINS SUNDAY NIGHT INTO MONDAY. TEMPERATURES LOOK TO BE NEAR NORMAL SATURDAY BEFORE ABOVE NORMAL TEMPERATURES RETURN FOR THE FIRST HALF OF THE WEEK. ONLY EXCEPTION WOULD BE IF THE BOUNDARY MANAGES TO PUSH INTO SOUTHERN MS...NEAR NORMAL TEMPS WOULD BE MORE LIKELY ACROSS THE NORTH. GFS MOS TEMPS WERE GENERALLY FOLLOWED...EXCEPT FOR A DROP IN HIGHS ACROSS THE NORTH SUN/MON WHEN THE BEST CHANCE FOR RAIN EXISTS. /BK/ && CHANGEABLE WEATHER IS ANTICIPATED AS A COLD FRONT MOVES ACROSS THE FORECAST AREA TONIGHT THROUGH FRIDAY. MVFR/IFR RESTRICTIONS IN LOW CEILINGS WILL BE THE MAIN CONCERN ALONG WITH SHOWERS AND A FEW STORMS IN THE GLH/GWO AREA LATE TONIGHT INTO EARLY FRIDAY MORNING. BUT THE RISK FOR LOW CEILINGS AND PRECIPITATION WILL BE LESS AS THE FRONT PUSHES FARTHER SOUTHEAST AND MOSTLY VFR CONDITIONS ARE EXPECTED TO PREVAIL AT GTR/JAN/MEI/HBG. THE EXCEPTION WILL BE PATCHY AREAS OF LATE NIGHT/EARLY MORNING FOG. /EC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 61 84 58 84 / 28 24 12 7 MERIDIAN 61 84 59 83 / 33 29 16 9 VICKSBURG 61 83 55 85 / 36 20 11 7 HATTIESBURG 64 86 65 86 / 39 36 17 11 NATCHEZ 62 84 59 85 / 27 21 12 7 GREENVILLE 58 80 53 84 / 53 17 8 6 GREENWOOD 58 80 52 82 / 43 21 10 7 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 17/EC/BK
Hazardous weather outlook, Sep 22, 2:33 PM CDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 233 PM CDT THU SEP 22 2011 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 231945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 233 PM CDT THU SEP 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN.
In the hours before
Special weather statement, Sep 22, 4:40 PM CDT, 1 hour 20 minutes before
MSZ073-222240-
LAMAR MS-
440 PM CDT THU SEP 22 2011
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
440 PM CDT THU SEP 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 3 MILES SOUTHWEST OF LUMBERTON AT 440
PM CDT...MOVING NORTH AT 5 MPH.
PEOPLE IN SOUTHERN LAMAR COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3099 8948 3101 8951 3100 8955 3100 8965
3117 8965 3118 8965 3117 8935 3100 8935
3100 8941 3097 8944 3097 8947
TIME...MOT...LOC 2140Z 176DEG 6KT 3098 8949
MMESpecial weather statement, Sep 22, 5:27 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
527 PM CDT THU SEP 22 2011
MSZ073-074-222325-
LAMAR MS-FORREST MS-
527 PM CDT THU SEP 22 2011
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND
40 TO 50 MPH WINDS WAS LOCATED 7 MILES SOUTH OF WEST HATTIESBURG AT
526 PM CDT...MOVING NORTH AT 15 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHERN FORREST AND NORTHEASTERN LAMAR COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.
LAT...LON 3119 8945 3143 8949 3144 8914 3141 8913
3119 8925
TIME...MOT...LOC 2226Z 198DEG 9KT 3122 8935
MMEThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 22, 6:56 PM CDT | Severe Thunderstorm Warning | JAN | Ashley | 64 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.